Vitesse de convergence dans le théorème limite central pour des chaînes de Markov fortement ergodiques
Annales de l'I.H.P. Probabilités et statistiques, Volume 44 (2008) no. 2, p. 280-292

Let Q be a transition probability on a measurable space E which admits an invariant probability measure, let (X n ) n be a Markov chain associated to Q, and let ξ be a real-valued measurable function on E, and S n = k n =ξ(X k ). Under functional hypotheses on the action of Q and the Fourier kernels Q(t), we investigate the rate of convergence in the central limit theorem for the sequence (S n n) n . According to the hypotheses, we prove that the rate is, either O(n -τ/2 ) for all τ<1, or O(n -1/2 ). We apply the spectral Nagaev’s method which is improved by using a perturbation theorem of Keller and Liverani, and a majoration of |𝔼[e itS n /n ]-e -t 2 /2 | obtained by a method of martingale difference reduction. When E is not compact or ξ is not bounded, the conditions required here on Q(t) (in substance, some moment conditions on ξ) are weaker than the ones usually imposed when the standard perturbation theorem is used in the spectral method. For example, in the case of V-geometric ergodic chains or Lipschitz iterative models, the rate of convergence in the c.l.t. is O(n -1/2 )) under a third moment condition on ξ.

Soit Q une probabilité de transition sur un espace mesurable E, admettant une probabilité invariante, soit (X n ) n une chaîne de Markov associée à Q, et soit ξ une fonction réelle mesurable sur E, et S n = k n =ξ(X k ). Sous des hypothèses fonctionnelles sur l’action de Q et des noyaux de Fourier Q(t), nous étudions la vitesse de convergence dans le théorème limite central pour la suite (S n n) n . Selon les hypothèses nous obtenons une vitesse en n -τ/2 pour tout τ<1, ou bien en n -1/2 . Nous appliquons la méthode de Nagaev en l’améliorant, d’une part grâce à un théorème de perturbations de Keller et Liverani, d’autre part grâce à une majoration de |𝔼[e itS n /n ]-e -t 2 /2 | obtenue par une méthode de réduction en différence de martingale. Lorsque E est non compact ou ξ est non bornée, les conditions requises ici sur Q(t) (en substance, des conditions de moment sur ξ) sont plus faibles que celles habituellement imposées lorsqu’on utilise le théorème de perturbation standard. Par exemple, dans le cadre des chaînes V-géométriquement ergodiques ou des modèles itératifs Lipschitziens, on obtient dans le t.l.c. une vitesse en n -1/2 sous une hypothèse de moment d’ordre 3 sur ξ.

DOI : https://doi.org/10.1214/07-AIHP101
Classification:  60J05,  60F05
Keywords: Markov chains, rate of convergence in central limit theorem, spectral method
@article{AIHPB_2008__44_2_280_0,
     author = {Herv\'e, Lo\"\i c},
     title = {Vitesse de convergence dans le th\'eor\`eme limite central pour des cha\^\i nes de Markov fortement ergodiques},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {44},
     number = {2},
     year = {2008},
     pages = {280-292},
     doi = {10.1214/07-AIHP101},
     zbl = {1178.60051},
     mrnumber = {2446324},
     language = {fr},
     url = {http://www.numdam.org/item/AIHPB_2008__44_2_280_0}
}
Hervé, Loïc. Vitesse de convergence dans le théorème limite central pour des chaînes de Markov fortement ergodiques. Annales de l'I.H.P. Probabilités et statistiques, Volume 44 (2008) no. 2, pp. 280-292. doi : 10.1214/07-AIHP101. http://www.numdam.org/item/AIHPB_2008__44_2_280_0/

[1] V. Baladi. Positive Transfer Operators and Decay of Correlations. World Scientific. River Edge, NJ, 2000. | MR 1793194 | Zbl 1012.37015

[2] M. Benda. A central limit theorem for contractive stochastic dynamical systems. J. Appl. Probab. 35 (1998) 200-205. | MR 1622456 | Zbl 0906.60051

[3] E. Bolthausen. The Berry-Esseen theorem for strongly mixing Harris recurrent Markov chains. Z. Wahrsch. Verw. Gebiete 60 (1982) 283-289. | MR 664418 | Zbl 0476.60022

[4] J.-P. Conze and A. Raugi. Convergence of iterates of a transfer operator, application to dynamical systems and to Markov chains. ESAIM Probab. Stat. 7 (2003) 115-146. | Numdam | MR 1956075 | Zbl 1018.60072

[5] C. Cuny. Un TCL avec vitesse pour la marche aléatoire gauche sur le groupe affine de Rd. Ann. Inst. H. Poincaré Probab. Statist. 3 (2003) 487-503. | Numdam | MR 1978988 | Zbl 1015.60022

[6] J. Dedecker and E. Rio. On mean central limit theorems for stationary sequences. Ann. Inst. H. Poincaré. To appear. | Numdam | MR 2446294 | Zbl pre05611458

[7] M. Duflo. Random Iterative Models. Applications of Mathematics. Springer, Berlin, 1997. | MR 1485774 | Zbl 0868.62069

[8] C. D. Fuh. Paley-type inequalities related to the central limit theorem for Markov chains. Sankhyã Ser. A 61 (1999) 89-100. | MR 1715164 | Zbl 0977.60028

[9] M. I. Gordin and B. A. Lifsic. On the central limit theorem for stationary Markov processes. Soviet. Math. Dokl. 19 (1978) 392-394. | MR 501277 | Zbl 0395.60057

[10] Y. Guivarc'H and J. Hardy. Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov. Ann. Inst. H. Poincaré 24 (1988) 73-98. | Numdam | MR 937957 | Zbl 0649.60041

[11] H. Hennion. Sur un théorème spectral et son application aux noyaux lipchitziens. Proceeding of the A.M.S. 118 (1993) 627-634. | MR 1129880 | Zbl 0772.60049

[12] H. Hennion. Quasi-compactness and absolutely continuous kernels. Probab. Theory Related Fields. 139 (2007) 451-471. | MR 2322704 | Zbl 1128.60061

[13] H. Hennion and L. Hervé. Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness. Springer, Berlin, 2001. | MR 1862393 | Zbl 0983.60005

[14] H. Hennion and L. Hervé. Central limit theorems for iterated random Lipschitz mappings. Ann. Probab. 32 (2004) 1934-1984. | MR 2073182 | Zbl 1062.60017

[15] L. Hervé. Théorème local pour chaînes de Markov de probabilité de transition quasi-compacte. Applications aux chaînes V-géométriquement ergodiques et aux modèles itératifs. Ann. Inst. H. Poincaré Probab. Statist. 41 (2005) 179-196. | Numdam | MR 2124640 | Zbl 1085.60049

[16] C. T. Ionescu-Tulcea and G. Marinescu. Théorème ergodique pour des classes d'opérations non complètement continues. Ann. of Math. 52 (1950) 140-147. | MR 37469 | Zbl 0040.06502

[17] C. Jan. Vitesse de convergence dans le TCL pour des processus associés à des systèmes dynamiques et aux produits de matrices aléatoires. Thèse de doctorat, I.R.M.A.R., Université de Rennes I (2001).

[18] G. L. Jones. On the Markov chain central limit theorem. Probab. Surv. 1 (2004) 299-320. | MR 2068475

[19] G. Keller and C. Liverani. Stability of the spectrum for transfer operators. Ann. Scuola Norm. Sup. Pisa. Cl. Sci. (4) 28 (1999) 141-152. | Numdam | MR 1679080 | Zbl 0956.37003

[20] I. Kontoyiannis and S. P. Meyn. Spectral theory and limit theorems for geometrically ergodic Markov processses. Ann. Appl. Probab. 13 (2003) 304-362. | MR 1952001 | Zbl 1016.60066

[21] S. P. Meyn and R. L. Tweedie. Markov Chains and Stochastic Stability. Springer, London, 1993. | MR 1287609 | Zbl 0925.60001

[22] X. Milhaud and A. Raugi. Etude de l'estimateur du maximum de vraisemblance dans le cas d'un processus auto-régressif: convergence, normalité asymptotique, vitesse de convergence. Ann. Inst. H. Poincaré Probab. Statist. 25 (1989) 383-428. | Numdam | MR 1045243 | Zbl 0714.60014

[23] S. V. Nagaev. Some limit theorems for stationary Markov chains. Theory Probab. Appl. 2 (1957) 378-406. | MR 94846 | Zbl 0078.31804

[24] S. V. Nagaev. More exact statements of limit theorems for homogeneous Markov chains. Theory Probab. Appl. 6 (1961) 62-81. | MR 131291 | Zbl 0116.10602

[25] D. Steinsaltz. Convergence of moments in a Markov-chain central limit theorem. Indag. Math. 12 (2001) 533-555. | MR 1908880 | Zbl 1022.60068